Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
133 Doctors are Online

Noticed swollen lips and hives. Not cured by benadryl and cortisone shot. Side effects of prednisone?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 2001
Answered : 2291 Questions
I woke up with swollen lips and hives wednesday morning and am still not over it in spite of benadryl and cortisone shot. I have started on a 9 day cycle of prednisone today. I cant think of anything that could be causing this to happen to me and I am concerned about the side effects of prednisone:(
Posted Thu, 16 Aug 2012 in Medicines and Side Effects
Answered by Dr. Naveen Kumar 1 hour later

Thanks for the query

The sudden onset of lip swelling and hives could be either due to allergic reaction to some insect bite/food taken previous night or secondary to angioneurotic edema.

Do not worry; this is a transient phenomenon which will subside within 3-4 days. Please do continue with the prednisolone and bendaryl. Prednisolone helps in reducing the swelling whereas the benadryl is effective in reducing the allergic component involved.

You can also try using glycerine (it is hygroscopic - reduces the size of the swelling) over the lips and calamine lotion (reduces the irritation) and a steroid cream (such betamethasone) over the skin lesions.

Hope I have answered the query; I will be available for the follow-up queries.

Dr. Naveen Kumar N.
ENT and Head & Neck Surgeon
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor